MAUDE Adverse Event Report: ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER
Model Number 1012278-15
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Pain (1994)
Date of Event 06/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the left anterior descending coronary artery.A 3.5x23mm xience sierra stent was implanted, and a 4x15mm trek balloon dilatation catheter (bdc) was used for post-dilatation.The balloon could only partially deflate, and the bdc could not be inserted into the introducer sheath.The entire system was removed together.The patient experienced thoracic pain, and morphine was used as treatment.There were no adverse patient sequelae and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
H6: medical device problem code: 2017/incorrect prep.Visual, functional and scanning electron microscopy (sem) inspections/analysis were performed on the returned device.The reported tear on the tip and shaft were confirmed.The reported deflation issue and difficulty removing the device could not be replicated in a testing environment due to the condition of the returned device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.It was reported that the device was prepped inside the anatomy.It should be noted that the coronary dilatation catheters (cdc), trek rx and mini trek rx, global instructions for use (ifu), specifies: all air must be removed from the balloon and displaced with contrast prior to inserting into the body, otherwise, complications may occur.In this case, it is unknown if the ifu violation caused or contributed to the reported complaint.The investigation was unable to determine a conclusive cause for the reported deflation issue; however, the reported difficulty removing the device, tears in the tip and shaft and medication appears to be related to operational context.A conclusive cause for the reported patient effect of pain and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the left anterior descending coronary artery.A 3.5x23mm xience sierra stent was implanted, and a 4x15mm trek balloon dilatation catheter (bdc) was used for post-dilatation.The balloon could only partially deflate, and the bdc could not be inserted into the introducer sheath.The entire system was removed together.The patient experienced thoracic pain, and morphine was used as treatment.There were no adverse patient sequelae and no clinically significant delay in the procedure.Subsequent to the initially filed report, the following information was received: tears in the tip and outer member were noted on the device when the balloon was retrieved into the guiding catheter.Additionally, the device was aspirated in the anatomy, as opposed to outside the anatomy.No additional information was provided.

Brand Name
TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12103617
Report Number2024168-2021-05657
Device Sequence Number20014537
Product Code LOX
UDI-Device Identifier08717648138713
UDI-Public08717648138713
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model Number1012278-15
Device Catalogue Number1012278-15
Device Lot Number90925G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2021
Initial Date Received by Manufacturer 06/17/2021
Supplement Date Received by Manufacturer09/22/2021
Initial Report FDA Received Date07/01/2021
Supplement Report FDA Received Date09/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3.5X23MM XIENCE SIERRA STENT
Outcome Attributed to Adverse Event Other; Required Intervention;